Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 52, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 2, 1995, 6:12 PM EDT for Cumberland County, Perry County, Pennsylvania. It was in force for 63 min.
The area
The counties it named.
The facts
- Issued
- Jun 2, 1995, 6:12 PM EDT (22:12 UTC)
- Expired
- Jun 2, 1995, 7:15 PM EDT
- In force
- 63 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
Counties Cumberland County, PA, Perry County, PA
The radar
The State College radar (KCCX), 95 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS01 KCTP 022212 RRA SVRCTP PAC001-041-099-022315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 612 PM EDT FRI JUN 2 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 715 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...S... IN PENNSYLVANIA ...ADAMS COUNTY...CUMBERLAND COUNTY...PERRY COUNTY A LINE OF SEVERE THUNDERSTORMS OVER HUNTINGDON AND FRANKLIN COUNTIES ARE MOVING EAST AND WILL ENTER PERRY..CUMBERLAND AND ADAMS COUNTIES AROUND 620 PM. DAMAGING SURFACE WINDS MAY REACH THE AREA BEFORE THE THUNDERSTORMS. THERE ARE ALSO SEVERAL STRONG THUNDERSTORMS NEAR CUMBERLA COUNTY BORDER WHICH MAY REACH SEVERE LIMITS BY 620 PM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:56 AM EDT, 8 hours 16 minutes earlier.
Area forecast discussion, Jun 2, 9:56 AM EDT, 8 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 945 PM EDT THU JUN 1 1995 PIT SOUNDING SHOWING A DEEP LAYER OF MOISTURE OVER STATION WITH PW OF 1.41 AND K INDEX OF 32. KCCX RADAR SHOWING A FEW SPRINKLES ACROSS NE PA OTHERWISE NO PRECIP IN CWA. TO OUR WEST...KPBZ RADAR SHOWING RW- AND A FEW TRW MOVING NNE ACROSS OH. ALTHOUGH THE ATMOSPHERE IS PRIMED FOR HEAVY RAIN...HAVING A HARD TIME FINDING A MECHANISM TO SPARK TRW ACROSS AREA. SFC LOW TRACKING NE ACROSS OH LATE THIS AFTN WILL AID IN RW/TRW ACROSS OH AND WESTERN PA FOR THE LATE AFTN AND EVE HOURS. 94Q HAS 1 INCH TOTAL FOR W PA THRU 12Z SAT. NGM GRIDDED DATA HAS CLOSE TO A HALF-INCH FOR CENTRAL PA THRU 12Z SAT (THIS ALREADY IN JEPRDY AS PRECIP HAS YET TO MOVE INTO CWA THIS AM). PIT... NOT ENTHUSIASTIC ABOUT FFA. BEST AREA WOULD BE WESTERN 1/4 OF PA. TEMPS MAY HAVE TO BE REVISED UPWARD ACROSS CENTRAL PA...SOME AREAS HAVE HAZY SUNSHINE... TEMPS CLIMBING. WOlULD LIKE TO SEE ONE MORE MODEL RUN... WINTHER
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:56 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 64 min |
| Jun 2, 3:35 PM EDT | Severe Thunderstorm Warning | CTP | Fulton | 40 min |
| Jun 2, 4:10 PM EDT | Flash Flood Warning | CTP | Fulton | 3 hr |
| Jun 2, 4:38 PM EDT | Severe Thunderstorm Warning | CTP | Potter | 67 min |
| Jun 2, 4:43 PM EDT | Flash Flood Warning | CTP | Bedford, Somerset | 3 hr |
| Jun 2, 5:38 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Huntingdon | 67 min |
| Jun 2, 5:45 PM EDT | Severe Thunderstorm Warning | CTP | Fulton | 60 min |
| Jun 2, 5:55 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 65 min |
| Jun 2, 6:12 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 63 min |
| Jun 2, 6:40 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 65 min |
| Jun 2, 7:02 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 58 min |
| Jun 2, 7:24 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 66 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.